Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 22, 2008, 9:06 AM CDT for Nemaha County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 9:06 AM CDT (14:06 UTC)
- Expired
- May 22, 2008, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Nemaha County, KS
The radar
The Topeka radar (KTWX), 72 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 727 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 221410
FFWTOP
KSC131-221700-
/O.NEW.KTOP.FF.W.0005.080522T1406Z-080522T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
906 AM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN NEMAHA COUNTY IN NORTHEAST KANSAS...
* UNTIL NOON CDT
* AT 900 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A FEW INCHES OF
RUNNING WATER OVER HIGHWAY 9 BETWEEN CORNING AND GOFF. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL MOVE OVER SOUTHEASTERN NEMAHA
COUNTY...LEADING TO ADDITIONAL RUNOFF WHICH WILL CAUSE FLASH
FLOODING.
* LOCATIONS IMPACTED INCLUDE...
CORNING...
GOFF...
WETMORE...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3956 9579 3956 9580 3956 9614 3956 9621
3979 9579
TIME...MOT...LOC 1406Z 180DEG 0KT 3962 9590
$$2 follow-up statements
000
WGUS73 KTOP 221526
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1024 AM CDT THU MAY 22 2008
KSC131-221700-
/O.CON.KTOP.FF.W.0005.000000T0000Z-080522T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-
1024 AM CDT THU MAY 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN NEMAHA COUNTY...
AT 922 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA. THIS INCLUDED HIGHWAY 187 JUST NORTH
OF CENTRALIA. WATER ALSO CONTINUED TO BE OVER HIGHWAY 9 BETWEEN
CORNING AND GOFF.
LOCATIONS IMPACTED INCLUDE...
CORNING...GOFF AND WETMORE.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3956 9579 3956 9580 3956 9614 3956 9621
3979 9579
TIME...MOT...LOC 1524Z 180DEG 0KT 3962 9590
$$
BOUSTEAD000
WGUS73 KTOP 221700
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1200 PM CDT THU MAY 22 2008
KSC131-221710-
/O.EXP.KTOP.FF.W.0005.000000T0000Z-080522T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-
1200 PM CDT THU MAY 22 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN NEMAHA
COUNTY...
AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING
WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO
LONGER IN EFFECT. ALTHOUGH FLASH FLOODING IS NO LONGER EXPECTED IN
NEMAHA COUNTY...WATER CONTINUES TO BE REPORTED OVER A COUPLE OF
ROADWAYS...AND THIS WILL CONTINUE INTO EARLY AFTERNOON. THUS A FLOOD
WARNING HAS BEEN ISSUED FOR NEMAHA COUNTY THROUGH 3 PM.
LAT...LON 3956 9579 3956 9580 3956 9614 3956 9621
3979 9579
TIME...MOT...LOC 1700Z 180DEG 0KT 3962 9590
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 22, 4:15 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 22, 4:15 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 AM CDT THU MAY 22 2008 .DISCUSSION... THE 7Z WATER VAPOR SATELLITE IMAGERY ALONG WITH THE 00Z UPPER AIR MAPS SHOWED AN INTENSE UPPER TROUGH ACROSS THE WESTERN CONUS. A 100 KT JET MAX WAS NOTED DIGGING SOUTHWARD ON THE WEST SIDE OF THE UPPER TROUGH. THIS JET MAX WILL HELP TO AMPLIFY THE UPPER TROUGH THROUGH THE DAY. A DOWNSTREAM UPPER RIDGE WAS LOCATED ACROSS THE PLAINS STATES. A DEEP UPPER LOW CONTINUED ACROSS SOUTHEAST CANADA WITH AN UPPER TROUGH AXIS EXTENDING SOUTHWARD ACROSS THE EASTERN US. THE 8Z SURFACE MAP SHOWED A LEE SURFACE TROUGH ACROSS THE HIGH PLAINS. DEEPER GULF MOISTURE WAS ADVECTING NORTHWARD AT THE SURFACE AND 850MB ACROSS OK INTO SOUTHERN KS. ISENTROPIC LIFT ON THE NORTH AND NORTHEAST EDGE OF DEEP MOISTURE RETURN WAS CAUSING ELEVATED THUNDERSTORMS TO DEVELOP ACROSS THE NORTHERN AND EASTERN COUNTIES OF THE CWA. THE AREA OF THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE MORNING HOURS THEN GRADUALLY SHIFT NORTHEAST ACROSS NE AND MO THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. I PLACED LIKELY POPS IN FOR THIS MORNING ACROSS THE EASTERN HALF OF THE CWA. THE STRONGER ELEVATED THUNDERSTORMS MAY PRODUCE PENNY TO QUARTER SIZE HAIL THIS MORNING. TODAY AND TONIGHT...THE STRONG 5H JET DIGGING THE AROUND THE BASE OF THE 5H TROUGH AMPLIFYING ACROSS THE DESERT SOUTHWEST WILL ROUND THE BASE OF THE 5H TROUGH AND LIFT OUT INTO WEST TX AND ACROSS WESTERN KS THIS AFTERNOON. THE DEEPER GULF MOISTURE WILL CONTINUE TO ADVECT NORTH...THEN NORTHWEST ACROSS WEST CENTRAL KS THROUGH THE DAY. AN EML WILL SPREAD NORTH-NORTHEAST ACROSS THE CWA THIS AFTERNOON AND PROVIDE A CAPPING INVERSION. THE FORECAST MODELS SHOW A DEEP SFC AND 850MB LOW DEVELOPING ACROSS EASTERN CO. THE DEEP SFC/850MB LOW WILL CAUSE WINDS TO BACK AND INCREASE AT BOTH THE SURFACE AND 850MB. THE DRYLINE WILL PUNCH EASTWARD INTO WESTERN KS DURING THE AFTERNOON HOURS. CONVERGENCE ALONG THE DRYLINE WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON. STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL CREATE AN ENVIRONMENT FAVORABLE FOR SUPERCELL THUNDERSTORMS. THE SUPERCELL THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. THESE STORMS WILL GENERALLY MOVE TO THE NORTHEAST AND MAY REMAIN WEST OF THE CWA UNTIL LATE THIS EVENING. SEVERE THUNDERSTORMS THAT DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KS MAY REMAIN SEVERE WHEN THEY MOVE NORTHEAST ACROSS THE WESTERN COUNTIES OF THE CWA...BUT THEY SHOULD WEAKEN THROUGH THE LATE EVENING HOURS. THE STORMS SHOULD WEAKEN BELOW SEVERE LIMITS AS THEY MOVE NORTHEAST ACROSS THE REMAINDER OF THE CWA...THOUGH THESE STORMS WILL MOVE INTO A LESS FAVORABLE ENVIRONMENT ACROSS EASTERN KS AND MAY DISSIPATE SHORTLY AFTER MIDNIGHT. FRIDAY AND FRIDAY NIGHT...THE 5H LOW WILL REMAIN NEARLY STATIONARY ACROSS THE DESERT SOUTHWEST AS MINOR 5H TROUGHS ROTATE NORTH-NORTHEAST ACROSS THE HIGH PLAINS. THE DRYLINE MAY PUSH A BIT FARTHER EAST FRIDAY AFTERNOON...BUT THE CAP MAY STRENGTHEN ALONG THE DRYLINE ACROSS KS. ISOLATED STORMS WILL DEVELOP AND IF SOME OF THESE ISOLATED SUPERCELLS CAN HOLD TOGETHER THEY MAY ONCE AGAIN THREATEN THE WESTERN COUNTIES OF THE CWA DURING THE MID AND LATE EVENING HOURS. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP EAST OF THE MOIST AXIS ACROSS THE CENTRAL AND EASTERN CWA. THESE STORMS COULD BE STRONG TO SEVERE BUT THEY MAY BE MORE ELEVATED AND POSE MORE OF A LARGE HAIL THREAT. SATURDAY AND SATURDAY NIGHT...THE 5H LOW MAY RETROGRADE FARTHER WEST. THIS WOULD SHIFT THE SFC DRYLINE...DEEPER MOISTURE...MID AND UPPER LEVEL JET FARTHER WEST ON TO THE HIGH PLAINS. WAA/ISENTROPIC LIFT MAY INCREASE ON THE EAST SIDE OF THE DEEP MOIST AXIS ACROSS EASTERN KS AND PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE CWA ON SATURDAY. THESE STORMS WILL BE MORE ELEVATED AND I CANT RULE OUT THAT SOME COULD BE STRONG TO SEVERE...WITH THE PRIMARY HAZARD BEING LARGE HAIL AND HEAVY RAINFALL. THE HIGH PLAINS WILL MOST LIKELY SEE SUPERCELL THUNDERSTORMS DEVELOP AND MOVE NORTH-NORTHEAST WELL WEST OF THE TOP CWA THROUGH THE EVENING HOURS. SUNDAY THROUGH TUESDAY...THE SOUTHWESTERN TROUGH WILL GRADUALLY FILL AND UPPER FLOW WILL WEAKEN. THE ECMWF AND GFS SHOW A 5 TROUGH AMPLIFYING ACROSS THE GREAT LAKES STATES. AS THE 5H TROUGH AMPLIFIES LOW-LEVEL CAA WILL INCREASE ACROSS THE NORTHERN AND CENTRAL PLAINS. THIS WILL BRING A FRONT SOUTHWARD ACROSS EASTERN KS ON TUESDAY. OUR THUNDERSTORMS CHANCES WILL INCREASE...HOWEVER THESE STORMS WILL MOST LIKELY NOT BE SEVERE SINCE THE 5H FLOW WILL WEAKEN BELOW 20KTS. THE EXTENDED FORECAST GRIDS LOOK GOOD AND NO CHANGES WERE MADE. WG && .AVIATION... INITIAL CONCERN FOR THE 12Z TAF CYCLE IS THE PROXIMITY OF ONGOING CONVECTION (AT 09Z) TO TAF SITES AT THE BEGINNING OF THE PERIOD. BEST CONVERGENT AXIS FOR FOCUS OF THUNDERSTORMS LOOKS TO MOVE NORTHEAST THIS MORNING...SO THINKING IS THAT MOST CONVECTION WILL LIFT NORTHEAST OF TAF SITES BY 15Z. ATTENTION THEN SHIFTS TO LATE THIS AFTERNOON/THIS EVENING WHERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ALONG A WARM FRONT AS IT LIFTS NORTH OF TAF SITES. MVFR CIGS POSSIBLE THIS MORNING NORTH OF THE WARM FRONT WITH RAPID LOW LVL MOISTURE RETURN. MVFR CIGS LOOK TO LIFT SOUTH OF WARM FRONT IN WARMER AIR. MVFR CIGS/VSBY POSSIBLE WITH ANY THUNDERSTORM OVER TAF SITE. MID AFTERNOON LOOKS MOST LIKELY TO SEE VFR CONDITIONS WITHOUT THUNDERSTORMS IN VICINITY OF TAF SITES. CAVANAUGH && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && WG/CAVANAUGH
Hazardous weather outlook, May 22, 4:34 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 434 AM CDT THU MAY 22 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-230945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 434 AM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE MID MORNING HOURS ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL TO THE SIZE OF PENNIES AND NICKELS THIS MORNING. SEVERE THUNDERSTORMS THAT WILL DEVELOP LATE THIS AFTERNOON ALONG THE DRY LINE ACROSS WEST CENTRAL KANSAS WILL MOVE NORTHEAST AND MAY MOVE INTO NORTH CENTRAL KANSAS THIS EVENING. THE PRIMARY HAZARD WITH ANY SEVERE THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SURFACE DRY LINE MAY MOVE FARTHER EAST INTO CENTRAL KANSAS FRIDAY AFTERNOON. SEVERE THUNDERSTORMS THAT DEVELOP ALONG THE DRY LINE DURING THE LATE AFTERNOON HOURS OF FRIDAY MAY MOVE NORTHEAST ACROSS THE ENTIRE AREA DURING THE EVENING HOURS. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH AN ISOLATED TORNADO MAY BE POSSIBLE ACROSS NORTH CENTRAL KANSAS EARLY FRIDAY EVENING. SATURDAY AND SATURDAY NIGHT...MOST OF THE SEVERE THUNDERSTORMS WILL REMAIN ACROSS WESTERN AND CENTRAL KANSAS. THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON AND EVENING HOURS ACROSS THE ENTIRE AREA...AND SOME OF THESE THUNDERSTORMS MAY BE SEVERE. THE PRIMARY HAZARD WILL BE LARGE HAIL AND HEAVY RAINFALL. MEMORIAL DAY THROUGH WEDNESDAY...THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA. AT THIS TIME THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING ACROSS EAST CENTRAL AND NORTHEAST KANSAS. THEN AGAIN THIS EVENING ACROSS NORTH CENTRAL KANSAS.
In the hours before
Special weather statement, May 22, 4:10 AM CDT, 4 hours 56 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 410 AM CDT THU MAY 22 2008 KSZ040-055-056-220930- DOUGLAS-FRANKLIN-OSAGE- 410 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN OSAGE...SOUTHWESTERN DOUGLAS AND NORTHWESTERN FRANKLIN COUNTIES... THROUGH 430 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF DOUGLAS...OSAGE AND FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE GLOBE...LONE STAR AND CLINTON. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, May 22, 4:40 AM CDT, 4 hours 26 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 440 AM CDT THU MAY 22 2008 KSZ011-023-221000- NEMAHA-POTTAWATOMIE- 440 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN POTTAWATOMIE AND SOUTHERN NEMAHA COUNTIES... THROUGH 500 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF NEMAHA AND POTTAWATOMIE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CORNING. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, May 22, 4:43 AM CDT, 4 hours 23 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 443 AM CDT THU MAY 22 2008 KSZ010-221000- MARSHALL- 443 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR CENTRAL AND EASTERN MARSHALL COUNTY... THROUGH 500 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF MARSHALL COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BEATTIE AND AXTELL. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, May 22, 5:58 AM CDT, 3 hours 8 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 558 AM CDT THU MAY 22 2008 KSZ011-012-221115- BROWN-NEMAHA- 558 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR EASTERN NEMAHA AND WESTERN BROWN COUNTIES... THROUGH 615 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WOODLAWN...POWHATTAN AND FAIRVIEW. CAVANAUGH
Local storm report, May 22, 7:18 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
718 AM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN 3 SW VALLEY FALLS 39.31N 95.50W
05/22/2008 M3.76 INCH JEFFERSON KS CO-OP OBSERVER
142ND STREET AND K4 6 INCHES OF WATER ESTIMATED OVER ROAD
WAY, THOUGH THE ROAD IS OFTEN COVERED DURING HEAVY RAIN.
&&
AWSpecial weather statement, May 22, 8:49 AM CDT, 17 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 849 AM CDT THU MAY 22 2008 KSZ011-012-023-024-221430- BROWN-JACKSON-NEMAHA-POTTAWATOMIE- 849 AM CDT THU MAY 22 2008 THROUGH 930 AM CDT...STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 35 MPH ACROSS PORTIONS OF NEMAHA...BROWN...JACKSON AND POTTAWATOMIE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME OF THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WHITING...KICKAPOO RESERVATION...HORTON...WILLIS AND EVEREST.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:22 AM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson | 13 days |
| May 22, 7:02 AM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| May 22, 8:16 AM CDT | Flash Flood Warning | TOP | Jackson | 3 hr |
| May 22, 10:18 AM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha, Republic | 13 days |
| May 22, 11:14 AM CDT | Areal Flood Warning | TOP | Geary, Jackson, Marshall, Nemaha, Pottawatomie, Riley and 1 more | 15 days |
| May 22, 11:58 AM CDT | Areal Flood Warning | TOP | Douglas, Nemaha | 18 days |
| May 22, 1:24 PM CDT | River Flood Warning | TOP | Nemaha | 3 hr |
| May 22, 1:31 PM CDT | Areal Flood Warning | TOP | Brown, Jefferson | 18 days |
| May 22, 3:14 PM CDT | Areal Flood Warning | TOP | Brown, Jackson, Marshall, Nemaha | 33 days |
| May 22, 6:59 PM CDT | River Flood Warning | TOP | Marshall | 21 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.